Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 681, NWS Jackson, MS

September 25, 2011East Carroll Parish, West Carroll Parish, Louisiana; Issaquena County, Sharkey County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Sep 25, 2011, 10:28 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Issaquena County, Sharkey County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 77 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 10:28 PM CDT (03:28 UTC)
Expired
Sep 25, 2011, 11:45 PM CDT
In force
77 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 11:15 PM CDTTSTM WND DMG10 Ene Anguilla, MSTREES AND LIMBS REPORTED DOWN JUST WEST OF THE COUNTY LINE. FUNNEL CLOUD SPOTTED IN THE VICINITY AT THAT TIME
Sep 25, 11:20 PM CDTFUNNEL CLOUD5 Wnw Louise, MSMEMBER OF PUBLIC SPOTTED AND TOOK VIDEO OF WELL-DEFINED WALL CLOUD AND FUNNEL CLOUD APPROACHING LOUISE FROM THE NORTHWEST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 3:19 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WUUS54 KJAN 260328
SVRJAN
ARC017-LAC035-123-MSC055-125-151-260445-
/O.NEW.KJAN.SV.W.0681.110926T0328Z-110926T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 1145 PM CDT

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MURPHY TO 8 MILES WEST OF
  EUDORA MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELTA
  CITY...PANTHER BURN...GLEN ALLAN...GASSOWAY...NITTA YUMA...GRACE...
  GOODWILL...MILLIKIN...OAK GROVE...ANGUILLA AND SHELBURN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3285 9157 3289 9150 3298 9144 3301 9146
      3328 9146 3334 9076 3327 9076 3320 9068
      3312 9070 3309 9066 3291 9067 3284 9076
      3281 9074 3281 9070 3278 9071 3277 9069
      3275 9160
TIME...MOT...LOC 0328Z 322DEG 24KT 3315 9072 3308 9139

$$

BK
2 follow-up statements
616 
WWUS54 KJAN 260358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT SUN SEP 25 2011

ARC017-LAC035-123-MSC055-125-151-260445-
/O.CON.KJAN.SV.W.0681.000000T0000Z-110926T0445Z/
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
WEST CARROLL LA-
1058 PM CDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN ISSAQUENA...SHARKEY...SOUTHERN WASHINGTON AND
SOUTHERN CHICOT COUNTIES...AND NORTHERN WEST CARROLL AND NORTHERN
EAST CARROLL PARISHES...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MURPHY
TO MILLIKIN MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBURN...MAYERSVILLE...ROLLING FORK...LAKE PROVIDENCE AND CARY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3285 9157 3289 9150 3298 9144 3301 9146
      3311 9144 3316 9106 3328 9077 3323 9074
      3320 9068 3313 9070 3309 9066 3291 9067
      3282 9076 3281 9071 3278 9071 3277 9069
      3275 9160
TIME...MOT...LOC 0358Z 322DEG 24KT 3299 9057 3292 9124

$$

BK
687 
WWUS54 KJAN 260427
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT SUN SEP 25 2011

ARC017-MSC151-260437-
/O.CAN.KJAN.SV.W.0681.000000T0000Z-110926T0445Z/
CHICOT AR-WASHINGTON MS-
1127 PM CDT SUN SEP 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON AND
SOUTHERN CHICOT COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3285 9157 3289 9150 3301 9143 3301 9092
      3310 9091 3309 9066 3291 9067 3284 9076
      3282 9076 3281 9071 3278 9071 3277 9069
      3275 9160
TIME...MOT...LOC 0427Z 324DEG 19KT 3294 9076 3287 9143

$$

LAC035-123-MSC055-125-260445-
/O.CON.KJAN.SV.W.0681.000000T0000Z-110926T0445Z/
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
1127 PM CDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN ISSAQUENA AND SHARKEY COUNTIES...AND NORTHERN WEST
CARROLL AND NORTHERN EAST CARROLL PARISHES...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANGUILLA TO OAK GROVE MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAYERSVILLE...ROLLING FORK...FOREST...LAKE PROVIDENCE AND CARY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3285 9157 3289 9150 3301 9143 3301 9092
      3310 9091 3309 9066 3291 9067 3284 9076
      3282 9076 3281 9071 3278 9071 3277 9069
      3275 9160
TIME...MOT...LOC 0427Z 324DEG 19KT 3294 9076 3287 9143

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:30 PM CDT, 58 minutes earlier.

Area forecast discussion, Sep 25, 9:30 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SUN SEP 25 2011

.UPDATE...SEVERAL UPDATES MADE EARLIER TO ACCOUNT FOR SEVERE LINE OF
STORMS MOVING THROUGH DELTA THIS EVENING. THE LINE WILL CONTINUE TO
DRIFT SOUTH SOUTHEAST AHEAD OF THE COLD FRONT THROUGH THE NIGHT. AS
IT DOES AND ENCOUNTERS MORE STABLE AIR OVER CENTRAL MISSISSIPPI
WEAKENING WILL ENSUE. MAY HAVE TO EXTEND THE CURRENT TORNADO WATCH
ANOTHER HOUR OR TWO THOUGH. ALTHOUGH THE CONVECTIVE ACTIVITY WILL
WEAKEN...MODELS STILL SHOW A SLOW PROGRESSION OF THE FRONT AND
RAINFALL POTENTIAL THROUGH MONDAY MORNING. THE COLD FRONT IS
EXPECTED TO PUSH SOUTHEAST OF OUR CWA MONDAY AFTERNOON. /22/

&&

.AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS GLH AND GWO
WILL SPREAD EAST AND SOUTH...WEAKENING AHEAD OF A COLD FRONT
DROPPING INTO THE AREA. MVFR/LIFR VISIBILITIES AND/OR CEILINGS DUE
TO PATCHY FOG AND LOW STATUS WILL AGAIN BE POSSIBLE TOWARDS DAY
BREAK MONDAY...PARTICULARLY ACROSS EAST AND SOUTHEAST MISSISSIPPI.
THE COLD FRONT WILL BE SLOW TO DRIFT THROUGH THE SOUTHERN PORTIONS
OF THE AREA MONDAY MORNING BUT VFR CONDITIONS WILL BE SPREADING FROM
NORTH TO SOUTH THROUGH THE DAY. /22/

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT SUN SEP 25 2011/

..SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...POSSIBLE LATE
TODAY INTO TONIGHT...

SHORT TERM...THE RISK OF SEVERE STORMS CONTINUES FROM LATE TODAY
THROUGH THE OVERNIGHT AS A VIGOROUS WEATHER SYSTEM APPROACHES THE
REGION. AN INTENSE COLD FRONT WILL DROP INTO NWRN ZONES AROUND
SUNSET AND LOW LEVEL HELICITY AND SHEAR WILL INCREASE DRAMATICALLY
ALONG AND JUST AHEAD OF THIS FEATURE. STRONG LOW LEVEL SLY FLOW
AHEAD OF THE SYSTEM WILL RESULT IN GOOD MOISTURE TRANSPORT AND
HEALTHY MOISTURE CONVERGENCE IN THE VICINITY OF THE BOUNDARY. A
HEALTHY WAVE DROPPING FROM INTO AR THIS AFTERNOON WILL CONTINUE TO
PIVOT INTO THE AREA THIS EVENING TO PROVIDE ADDITIONAL UPPER
SUPPORT. A TORNADO WATCH HAS BEEN ISSUED THIS AFTERNOON FOR NWRN
ZONES...THIS AREA SITTING ALONG THE SRN FRINGES OF THE CURRENT WATCH
AS ACTIVITY WILL MOVE INTO THE AREA DURING THE EARLY EVENING.

STRONG MOISTURE TRANSPORT THAT DEVELOPS TODAY AHEAD OF AND ALONG THE
BOUNDARY...THE MAX EDGING INTO NE LA/NW MS BY 00Z AND SLOWLY
WEAKENING AS IT SWEEPS EWD ACROSS THE AREA...WILL RESULT IN PERIODS
OF HEAVY RAINFALL AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2
INCHES OVER NW MS AND INCREASE WELL ABOVE 1.5 INCHES ALONG AND W OF
THE NATCHEZ TRACE CORRIDOR. PARAMETERS CONDUCIVE TO STRONG TO SEVERE
CONVECTION WILL SPREAD EWD AND SEWD AS THE BOUNDARY EDGES THIS WAY.
THE BETTER FORCING WILL BE LOCATED OVER NRN ZONES IN CLOSEST
PROXIMITY TO THE UPPER LOW. HOWEVER HEALTHY MOISTURE CONVERGENCE...
ALTHOUGH DECREASING AS THE BOUNDARY SWEEPS FARTHER S AND
WEAKENS...WILL CONTINUE STRONG ENOUGH TO PRODUCE THUNDERSTORMS
ACROSS MUCH OF THE REGION BY SUNRISE MONDAY. ALTHOUGH THE AREA WITH
THE BEST RISK OF SEVERE STORMS WILL BE NRN...IN PARTICULAR NWRN
ZONES...ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT LATER TONIGHT
AS FAR SOUTH AS THE I-20 CORRIDOR.

THE LATEST MODEL SOLUTIONS ARE SWEEPING THE BOUNDARY THROUGH MUCH
FASTER THAN EARLIER ADVERTISED...THE NAM PUSHING THE BOUNDARY WELL S
OF I-55 CORRIDOR MONDAY WHILE THE GFS PUSHES IT THROUGH THE ENTIRE
FORECAST AREA BY 00Z TUESDAY. WHEREVER THE BOUNDARY STALLS A
POOL OF MOIST AND UNSTABLE AIR WILL CONTINUE ALONG AND TO ITS SOUTH.
WILL KEEP A CHANCE TO SLIGHT CHANCE OF CONVECTION FOR MONDAY FOR ALL
BUT NWRN ZONES ALONG THE PATH OF THE BOUNDARY AS IT CONTINUES SEWD
DURING THE DAY. THE FASTER PROGRESSION OF THE BOUNDARY HAS RESULTED
IN DRY MAV POPS FOR MONDAY NIGHT OVER THE AREA. HOWEVER WITH
CONTINUED UNCERTAINTY IN THE SWD PROGRESSION OF THE BOUNDARY A
CHANCE OF RAIN AND TSTMS WILL BE MAINTAINED IN THE FORECAST FOR
NOW.

THE AIR MASS REMAINS QUITE UNSTABLE MONDAY NIGHT AND TUESDAY...THE
BOUNDARY FORECAST TO LIFT GRADUALLY NWD WITH TIME. VERTICAL TOTALS
ARE FORECAST FROM THE UPPER 20S MONDAY NIGHT TO LOWER 30S OVER THE
SW TUESDAY AFTN. AN UPPER WAVE MOVES THRU MONDAY EVENING ALONG WITH
ANOTHER WEAK WAVE INDICATED DURING THE DAY TUESDAY. WEAK UPPER
SUPPORT ALONG WITH THE REMNANTS OF THE BOUNDARY ACROSS AN AREA OF
INSTABILITY...ADDING THE POSSIBILITY OF AFTERNOON HEATING...WILL
MAINTAIN AT LEAST A SLIGHT CHANCE OF STRONG POSSIBLY SEVERE
CONVECTION FOR TUESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT.

HAVE INCREASED LOWS SLIGHTLY IN A FEW PLACES IN THE SHORT TERM...
ESPECIALLY NRN ZONES...OVER LATEST MAV MOS TO REMAIN MORE IN LINE
WITH THE PREVIOUS FORECAST. ALSO UNDERCUT MAV MOS HIGHS SLIGHTLY FOR
A FEW AREAS IN NORTH AND CENTRAL ZONES.

LONG TERM...THE MID WEEK PORTION OF THE FORECAST CONTINUES TO HAVE
QUESTION MARKS AS A STALLED BOUNDARY WILL LINGER. HIGH LOW LEVEL
MOISTURE WILL ALSO EXIST NEAR THE BOUNDARY AND LOOKS TO CONTRIBUTE
TO SOME CHANCES FOR SHOWERS/STORMS AS THE SFC BOUNDARY HELPS PROMOTE
SOME CONVERGENCE AND LIFT. FOR LATTER WEEK/WEEKEND...DRIER/COOLER
AIR WILL MOVE IN.

FOR WED/THU...THE SFC BOUNDARY LOOKS TO GET A NUDGE SOUTHWARD AS
STRONGER RIDGING BUILDS TO OUR NORTH. THIS WILL PUSH THE LOW END
PRECIP CHANCES TO JUST ACROSS THE SOUTH PORTION OF THE CWA. BY
FRI...A MUCH STRONG FRONT WILL NEAR AND MOVE THROUGH BY FRI NIGHT
BRINGING MUCH COOLER AIR TO THE AREA FOR THE WEEKEND.

TEMPS WILL REMAIN TRICKY NEAR THE BOUNDARY FOR WED-THU AS
CLOUDS/PRECIP WILL HAVE IMPACTS ON THE READINGS. OVERALL...GUID
VALUES WERE SOLID AND FOLLOWED FOR THIS PERIOD. BY FRI-SAT...MORE
SEASONAL READINGS LOOK TO DEVELOP AND GFS GUID REPRESENTED THAT
WELL. THE ONLY BIG CHANCES WAS TO COOL SUN MORNING AND LEAN MORE
TOWARD THE ENSEMBLE AND RAW GFS TEMPS AS THE COOL AIRMASS WILL BE IN
PLACE. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  83  62  86 /  47  20  25  23
MERIDIAN      66  82  62  86 /  32  30  20  21
VICKSBURG     66  83  61  85 /  50  13  26  23
HATTIESBURG   68  88  66  90 /  15  25  16  26
NATCHEZ       69  85  65  87 /  29  15  20  25
GREENVILLE    64  78  58  83 /  80  10  18  17
GREENWOOD     64  80  55  83 /  82  14  19  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/03/CME
Hazardous weather outlook, Sep 25, 3:40 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN SEP 25 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>042-261945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
340 PM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

...TORNADO WATCH 855 HAS BEEN ISSUED FOR THE FOLLOWING AREAS THRU
10PM TONIGHT...

IN SOUTHEAST ARKANSAS...ASHLEY AND CHICOT COUNTIES

IN NORTHWEST MISSISSIPPI...BOLIVAR...SUNFLOWER...LEFLORE...HUMPHREYS
AND WASHINGTON COUNTIES.

.OVERVIEW...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DELTA REGION
TOWARDS GRENADA FROM LATE THIS AFTERNOON INTO EARLY MONDAY
MORNING AS A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT IS
EXPECTED TO DROP SOUTHEAST AND INTO THE REGION. DAMAGING WINDS AND
HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THIS ACTIVITY.
IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT OVER THE DELTA
REGION BETWEEN 5 PM AND 10 PM AS THE LINE PASSES. PLEASE SEE UPDATED
GRAPHICAST AT WWW.SRH.NOAA.GOV/JAN FOR A MAP OF RISK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FROM LATE THIS AFTERNOON INTO EARLY
MONDAY MORNING.

LAZ015-016-023>026-MSZ043>066-072>074-261945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
340 PM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO TUESDAY ALONG A FRONTAL BOUNDARY THAT WILL BE
DRAPED ACROSS THE REGION. HAIL UP TO 1 INCH IN DIAMETER WILL BE A
CONCERN...AS WELL AS THE RISK OF HEAVY RAINFALL DUE TO DEEP MOISTURE
RESIDING OVER THE OUTLOOK AREA AND THE POTENTIAL FOR THUNDERSTORMS TO
REPEATEDLY MOVING OVER THE SAME LOCATIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED ON LATE MONDAY AFTERNOON
INTO TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/19

In the hours before

Local storm report, Sep 25, 9:06 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SHAW                    33.60N 90.77W
09/25/2011  E1.00 INCH       BOLIVAR            MS   LAW ENFORCEMENT

&&

JCULIN
Local storm report, Sep 25, 9:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          1 W CLEVELAND           33.74N 90.75W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            TRAINED WEATHER SPOTTER REPORTED TORNADO ON THE GROUND
            ALONG TOWNSHIP ROAD JUST WEST OF CLEVELAND.

0818 PM     TSTM WND GST     CLEVELAND               33.74N 90.73W
09/25/2011  E70.00 MPH       BOLIVAR            MS   NWS EMPLOYEE

            60-70 MPH ESTIMATED IN CLEVELAND. POWER REPORTED OUT.

0820 PM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            NUMEROUS TREES ON HOUSES.

0827 PM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
09/25/2011                   BOLIVAR            MS   NWS EMPLOYEE

            SIGN FROM A BURGER KING WAS BLOWN INTO HIGHWAY 61 BUT THE
            POLE STILL STANDS. POSSIBLE TORNADO.

0827 PM     TORNADO          4 NW CLEVELAND          33.78N 90.78W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            SUBSTANTIAL DAMAGE REPORTED IN THE STANTON SUBDIVISION

0842 PM     TORNADO          BENOIT                  33.65N 91.01W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            TRAINED SPOTTER REPORTING TORNADO ON THE GROUND IN BENOIT

0852 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
09/25/2011                   BOLIVAR            MS   NWS EMPLOYEE

            HALF A FOOT OF WATER ON SOUTH STREET IN CLEVELAND.

0900 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
09/25/2011                   BOLIVAR            MS   CO-OP OBSERVER

            STREET FLOODING ALONG BISHOP ROAD IN THE SOUTHWEST SIDE
            OF CLEVELAND. ESTIMATION OF AT LEAST 6 INCHES ON THE
            ROAD.

0903 PM     HAIL             DERMOTT                 33.53N 91.44W
09/25/2011  E0.88 INCH       CHICOT             AR   LAW ENFORCEMENT

0905 PM     HAIL             SHAW                    33.60N 90.77W
09/25/2011  E1.00 INCH       BOLIVAR            MS   LAW ENFORCEMENT

&&

JCULIN
Local storm report, Sep 25, 9:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TORNADO          CLEVELAND               33.74N 90.73W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            HEAVY DAMAGE TO THE WALMART AND SEARS IN THE NORTHERN
            PART OF CLEVELAND.

&&

JCULIN
Local storm report, Sep 25, 9:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 N DEESON              34.07N 90.86W
09/25/2011  E1.00 INCH       BOLIVAR            MS   OTHER FEDERAL

&&

CME
Local storm report, Sep 25, 9:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             DERMOTT                 33.53N 91.44W
09/25/2011  E1.00 INCH       CHICOT             AR   EMERGENCY MNGR

&&

JCULIN
Local storm report, Sep 25, 10:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
09/25/2011                   CHICOT             AR   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN DERMOTT

0930 PM     HEAVY RAIN       CLEVELAND               33.74N 90.73W
09/25/2011  M3.42 INCH       BOLIVAR            MS   CO-OP OBSERVER

            COOP OBSERVER REPORTS 3.42 INCHES OF RAIN IN JUST ABOUT
            AN HOUR.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:36 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll54 min
Sep 25, 9:44 PM CDTSevere Thunderstorm WarningJANMorehouse76 min
Sep 25, 10:31 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll119 min
Sep 25, 7:23 PM CDTTornado WarningJANBolivar, Sunflower21 min
Sep 25, 7:33 PM CDTSevere Thunderstorm WarningJANBolivar57 min
Sep 25, 7:45 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Sep 25, 7:57 PM CDTTornado WarningJANBolivar48 min
Sep 25, 8:11 PM CDTTornado WarningJANLeflore, Sunflower64 min
Sep 25, 8:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington61 min
Sep 25, 8:36 PM CDTTornado WarningJANBolivar, Sunflower, Washington54 min
Sep 25, 8:50 PM CDTFlash Flood WarningJANBolivar, Sunflower115 min
Sep 25, 8:56 PM CDTSevere Thunderstorm WarningJANSunflower, Washington64 min
Sep 25, 9:00 PM CDTTornado WarningJANWashington60 min
Sep 25, 9:13 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower47 min
Sep 25, 9:19 PM CDTTornado WarningJANLeflore, Sunflower24 min
Sep 25, 9:37 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower38 min
Sep 25, 9:59 PM CDTSevere Thunderstorm WarningJANSunflower, Washington31 min
Sep 25, 10:13 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore19 min
Sep 25, 11:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo35 min
Sep 26, 12:07 AM CDTSpecial Weather StatementJANIssaquena28 min
Sep 26, 2:28 PM CDTSpecial Weather StatementJANLauderdale47 min
Sep 26, 3:11 PM CDTSpecial Weather StatementJANLauderdale29 min
Sep 25, 9:06 PM CDTSevere Thunderstorm WarningJANAshley54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.